|"Discontinuing PEP after 7days on doctors advice!...what happened next"
May 14, 2011
Dear doc, sorry to contact again but I am lost for words&putting it mildly completely terrified. Following from previous email (Discontinuing PEP after 7days on doctors advice!HELP) I returned to Clinic where doc took one look at me and sent me to Emergency Room last night where Potassium Levels were 6.2. I was administered intravenous treatment (Im not completely sure what, I think calcium & Salbutamol was in there somewhere - I was off the chart with anxiety at this stage) and after a few hours discharged with Potassium Level at 4.2 which I was told was normal. HAppy days... So next stop more bloods later that day at ID Clinic and after initial reaction to Truvada&Kaletra(Pep), Doc advised to restart Truvada only for remaining 22 days (I was off PEP nearly 48hrs at this stage). I was devastated as I felt bemused at the differing info I was being given. Anyway I "took my medicine" and literally only swallowed the tab when ID Clinic phoned to say Potassium was back up again to 6.1!!! (This result based on no PEP for nearly 48hrs.. & followed initial Potassium level result of 4.2 earlier in day). I am to return to Hospital first thing in morning for another Blood test to determine Potassium levels again. My question is as follows (&thank you for baring with me there): WTF?? and WTF? and as I have anxiety disorder and Im off the chart with it and reading up on high potassium on web, I am so frightened at prospect of well dying from high potassium levels or other complications. I really could do with some help here. Very sincerely and hopefully, Dublin
| Response from Dr. Frascino
There are many potential causes for hyperkalemia (elevated blood potassium levels). Your physicians should perform the appropriate diagnostic workup.
Hyperkalemia has been seen in folks taking Truvada. One study found 42 out of 7,049 folks on Truvada had elevated blood potassium levels. Thirty-seven percent of these noted the elevated level within the first month on treatment.
Hyperkalemia has not been reported as a significant side effect or toxicity related to Kaletra, except in premature infants.
I'd suggest you ratchet your anxiety levels down a few levels. Your physicians should be able to sort out this electrolyte imbalance without difficulty. It's really not rocket science, but it is something you should have appropriately evaluated and managed.
Good luck. I'm here if you need me, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands Could I Have Acute HIV Infection
- Chances Of Catching HIV From Sex With A Prostitute
- Blisters After Sucking Penis Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Having Sex During Period Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.